LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Weird Side Effect Magnesium

 - UBBFriend: Email this page to someone!    
Author Topic: Weird Side Effect Magnesium
luke339
LymeNet Contributor
Member # 8580

Icon 1 posted      Profile for luke339     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ok I just found out that my grandmother died of ALS at the age of 73, very scary time for e right now knowing that its in my family. I am a 30 year old male who was completely healthy (aside from asthma) before getting sick. I must say though I am from Southeastern, CT (actually Old Lyme, CT). So I am not sure if i should be concerned yet.

I had an over night stay in NYC Columbia Prespaterian Hospital and they did MRI, Spinal Tap, Dopplers and all sorts of other tests on me. Including about 5 neuro exams such as walking and pushing and pulling, and the tickle test on my foot.

Now the side effect I was wondering about is a possible magnesium suppliment side effect. I took a 125% daily value dose of magnesium around 6 pm Sunday night and around 10 pm the left side of my face felt like it was swullen and radiating heat (same symptoms i had at the start of Lyme).

Now i know Lyme feeds off of magnesium could this have been an adverse reaction caused by lyme? Or was this to much magnesium to take in during one day? They are quite big tablets.

Has anyone else experienced these symptoms after magnesium? ANy ideas would be great thanks.

-Luke

Posts: 167 | From Los Angeles | Registered: Jan 2006  |  IP: Logged | Report this post to a Moderator
SForsgren
Frequent Contributor (1K+ posts)
Member # 7686

Icon 1 posted      Profile for SForsgren         Edit/Delete Post   Reply With Quote 
125% of the RDA/RDI to me does not sound like a significant issue. Lyme does deplete magnesium, and it is recommended by most practitioners.

--------------------
Be well,
Scott

Posts: 4617 | From San Jose, CA | Registered: Jul 2005  |  IP: Logged | Report this post to a Moderator
Marnie
Frequent Contributor (5K+ posts)
Member # 773

Icon 1 posted      Profile for Marnie     Send New Private Message       Edit/Delete Post   Reply With Quote 
Mg-ATP INactivates the enzyme PFK and puts the brakes on the glycolysis pathway.

Mg INactivates HMG CoA reductase and puts the brakes on the cholesterol pathway.

Bb takes these pathways.

Herx = time when your system is too acidic from the toxins (acids) released when Bb is destroyed (proteins in the cell walls).

In order to maintain your acid-base balance (pH), your body will have to call for a mineral to help out. One of the most abundant minerals is calcium.

One sided symptoms:

"Trace mineral symptoms of excess or deficiency are generally one-sided, depending on their ratios to

other chemical members, and depending which group they are neurologically assigned to. In the event

of calcification, it is not a high calcium level that results in the formation of a stone or spur, but calcium

being high in ratio to associated or interactive elements.

For instance, phosphorus and zinc have both left-sided cell receptors, so if either level is low in ratio to calcium,

calcification would only take place on the left side of the body, whereas the cell receptors of

manganese or magnesium are right-sided, as a result, any calcification would develop on the right side

of the body only.

The same rules apply to most nutrition-related inflammatory or degenerative conditions, so successful,

non-symptomatic treatments require the application of those same principles. Since intracellular and
serum levels of nutrients represent different physiological and pathological processes, abnormal levels

seen in one medium are not necessarily reflected in the other, so they need to be interpreted differently."
http://www.acu-cell.com/sni.html

Posts: 9402 | From Sunshine State | Registered: Mar 2001  |  IP: Logged | Report this post to a Moderator
Sue vG
Frequent Contributor (1K+ posts)
Member # 3143

Icon 1 posted      Profile for Sue vG     Send New Private Message       Edit/Delete Post   Reply With Quote 
Both too little and too much Mg in your bloodstream can cause or exacerbate twitching and cramping.

I often twitch and cramp more shortly after taking a magnesium pill because I'm always dehydrated as a result of rarely being thirsty and forgetting to drink enough water.

You'll get best results if you're adequately hydrated when taking mineral supplements.

Posts: 1307 | From TX | Registered: Sep 2002  |  IP: Logged | Report this post to a Moderator
altheaseyes
Junior Member
Member # 8621

Icon 1 posted      Profile for altheaseyes     Send New Private Message       Edit/Delete Post   Reply With Quote 
I tested "indeterminate" on IGeneX, but I'm still being treated with 400mg/day of Doxycycline.

Althea

Posts: 3 | From Washington, DC | Registered: Jan 2006  |  IP: Logged | Report this post to a Moderator
WildCondor
Unregistered


Icon 1 posted            Edit/Delete Post   Reply With Quote 
Sometimes when you take magnesium you get a burning and flushing feeling all over, esp. the skin. I used to get lots of IV magnesium and it made me flush ervy time. On oral doses, not so much, the shots, I honetly havent ever noticed it. Too much mag can cause diarrhea and flushing though. Just cut back the dose so you feel only the + effects! I LOVE my Magnesium [Smile]
IP: Logged | Report this post to a Moderator
David95928
Frequent Contributor (1K+ posts)
Member # 3521

Icon 1 posted      Profile for David95928     Send New Private Message       Edit/Delete Post   Reply With Quote 
Several of the many times I have taken IM magnesium sulfate, I have had the sensation of intense warmth all over, The strangest sensation was of the inside of my mouth feeling HOT. IT has not been painful, just disconcerting and fleeting.

--------------------
Dave

Posts: 2034 | From CA | Registered: Jan 2003  |  IP: Logged | Report this post to a Moderator
treepatrol
Honored Contributor (10K+ posts)
Member # 4117

Icon 1 posted      Profile for treepatrol     Send New Private Message       Edit/Delete Post   Reply With Quote 
Magnesium

--------------------
Do unto others as you would have them do unto you.
Remember Iam not a Doctor Just someone struggling like you with Tick Borne Diseases.

Newbie Links

Posts: 10564 | From PA Where the Creeks are Red | Registered: Jun 2003  |  IP: Logged | Report this post to a Moderator
Marnie
Frequent Contributor (5K+ posts)
Member # 773

Icon 1 posted      Profile for Marnie     Send New Private Message       Edit/Delete Post   Reply With Quote 
To understand the multiple FUNCTIONS of Mg, go here:

http://www.mdschoice.com/elements/elements/major_minerals/magnesium.htm

I especially was blown away to read that Mg can "stimulate DNA REPAIR!"

Posts: 9402 | From Sunshine State | Registered: Mar 2001  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.